Alert archive / New Mexico / Tornado Warnings in 2018
Tornado Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Jun 3, 2018, 4:52 PM MDT for Torrance County, New Mexico. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 3, 2018, 5:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Torrance County, NM
The radar
The Albuquerque radar (KABX), 112 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:56 PM MDT | TORNADO | 11 S Willard, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 12:54 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -492 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WFUS55 KABQ 032252
TORABQ
NMC057-032315-
/O.NEW.KABQ.TO.W.0006.180603T2252Z-180603T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albuquerque NM
452 PM MDT SUN JUN 3 2018
The National Weather Service in Albuquerque has issued a
* Tornado Warning for...
South central Torrance County in central New Mexico...
* Until 515 PM MDT.
* At 451 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles south of Willard, or 22 miles south of
Estancia, moving east at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Torrance County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3435 10613 3447 10614 3459 10575 3437 10570
TIME...MOT...LOC 2251Z 256DEG 37KT 3443 10605
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
CA1 follow-up statement
292
WWUS55 KABQ 032302
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
502 PM MDT SUN JUN 3 2018
NMC057-032315-
/O.CON.KABQ.TO.W.0006.000000T0000Z-180603T2315Z/
Torrance-
502 PM MDT SUN JUN 3 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTH
CENTRAL TORRANCE COUNTY...
At 502 PM MDT, a severe thunderstorm capable of producing a tornado
was located 11 miles south of Willard, or 22 miles south of Estancia,
moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Torrance County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3439 10607 3449 10606 3457 10580 3438 10574
TIME...MOT...LOC 2302Z 264DEG 22KT 3444 10598
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
CAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:29 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 3, 3:29 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 329 PM MDT Sun Jun 3 2018 .SYNOPSIS... As an upper level low pressure system crosses the central and southern Rockies, there is a slight risk of severe thunderstorms from the Continental Divide across the eastern plains through this evening. Some storms will also be capable of producing a quick burst of heavy rain which could lead to localized flooding. The activity will taper off later tonight, and will be followed by warmer and drier weather through the work week. Tuesday through Thursday will see temperatures 5 to 15 degrees above average. The upper high center will wobble around the region later this week, with potential for some moisture to seep into the state, and spark some showers and thunderstorms. && .DISCUSSION... Closed low over southeast UT is combining with a backdoor front and plentiful Gulf moisture to generate several rounds/lines of convection today. A tornado was confirmed 2-3 miles south of the Acoma Pueblo administration offices just south of I-40. Models agree that the current line of convection in the mid RGV will expand as it heads east and southeast this evening. Stability from the low- level ely flow likely to keep severe thunderstorms over eastern NM in check somewhat this evening. 50kts of winds at 500mb will likely keep precipitation amounts in check this evening along and east of the central mountain and over southeast NM tonight. An upper level ridge builds over NM Monday and Tuesday, sliding east of the state Wednesday. High temperatures warm across eastern NM Tuesday with triple-digit heat returning to many lower elevation sites. Lee side surface low deepens somewhat over northeast NM Wednesday once the ridge axis shift east of the state. Southerly to southwest winds increase a bit but nothing major. Thursday through next weekend sure looking rather monsoon-like with the sub-tropical upper- high centered over TX/southern NM and southerly to southwest flow aloft brining up sub-tropical moisture. A few thunderstorms are possible mainly south of I-40 Thursday afternoon and evening with more activity possible areawide Friday and perhaps into next weekend. && .FIRE WEATHER... Moisture has increased over New Mexico, with scattered to numerous showers and thunderstorms tracking northeast this afternoon. Some of the convection could become strong to severe through this evening with large hail and erratic gusts to around 50 or 60 mph. Potential for localized heavy rain also, with flash flooding concerns if one of these cells hits a burn scar. Models suggest most widespread and significant rainfall may be focused over portions of central to eastern New Mexico through tonight but are not in good agreement on the specific area. Cell motion may trend to a more east or southeasterly direction this evening. Cooler tonight, then a warming and drying trend Monday, persisting into the later part of the week with above average temperatures. Despite the warming and drying, winds are not forecast to be strong enough to trigger critical fire weather conditions. Tuesday through Thursday will be 5 to 15 degrees warmer than average and the west and central will be particularly dry, with 5 to 15 consecutive hours of single digit humidities. Poor overnight humidity recoveries will also plague the west and central during this time. Models suggest there may be some seeping of moisture into the upper high late this week, which could spark some mostly dry afternoon and evening showers and thunderstorms. && .AVIATION... 18Z TAF CYCLE Upper low vcnty Four Corners at 18Z to track over CO and nrn NM next 12-18 hrs. Expect broad swath of showers and tstms stretching in an arc from near E33 to KSXU and KSRR at 17Z to continue moving e, with additional development over wrn/central NM aft 19Z. Generally VFR but cigs/vsbys lowering briefly to MVFR or IFR and obscuring terrain in convection. Some storms may be strong to severe with hail and wind gusts to 45-50kts. Convection may evolve into a large area of rain with embedded storms over portions of ern NM aft 00Z but forecast models not at all in agreement where this activity will be focused. Clearing and drying from west to east over the state aft 04/12Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 92 52 93 / 5 0 0 0 Dulce........................... 41 84 42 88 / 10 5 0 5 Cuba............................ 46 83 50 87 / 10 5 0 0 Gallup.......................... 42 90 42 90 / 0 0 0 0 El Morro........................ 42 85 43 86 / 10 0 0 0 Grants.......................... 43 87 45 90 / 10 5 0 0 Quemado......................... 47 88 47 88 / 10 0 0 0 Glenwood........................ 56 96 57 94 / 0 0 0 0 Chama........................... 36 79 36 83 / 30 10 0 5 Los Alamos...................... 52 83 57 88 / 30 10 0 5 Pecos........................... 50 84 55 88 / 70 0 0 5 Cerro/Questa.................... 43 78 45 83 / 50 10 5 5 Red River....................... 39 70 39 76 / 60 10 10 5 Angel Fire...................... 33 74 32 79 / 60 5 5 5 Taos............................ 41 83 42 88 / 50 5 0 5 Mora............................ 43 81 46 86 / 60 5 0 5 Espanola........................ 49 90 53 95 / 30 0 0 5 Santa Fe........................ 52 84 56 89 / 50 0 0 5 Santa Fe Airport................ 49 88 53 92 / 40 0 0 5 Albuquerque Foothills........... 54 89 58 92 / 50 0 0 0 Albuquerque Heights............. 57 91 59 93 / 40 0 0 0 Albuquerque Valley.............. 54 92 57 95 / 40 0 0 0 Albuquerque West Mesa........... 55 91 58 94 / 30 0 0 0 Los Lunas....................... 52 93 53 96 / 50 5 0 0 Rio Rancho...................... 55 91 58 94 / 30 0 0 0 Socorro......................... 59 93 62 97 / 60 10 0 0 Sandia Park/Cedar Crest......... 50 85 53 87 / 60 0 0 0 Tijeras......................... 50 87 54 90 / 60 0 0 0 Moriarty/Estancia............... 45 90 46 93 / 60 0 0 0 Clines Corners.................. 49 86 51 89 / 70 5 0 0 Gran Quivira.................... 53 87 56 90 / 70 0 0 0 Carrizozo....................... 57 90 60 93 / 60 5 0 0 Ruidoso......................... 52 83 55 86 / 70 10 0 0 Capulin......................... 48 83 50 88 / 40 10 10 10 Raton........................... 46 87 49 91 / 50 5 10 10 Springer........................ 46 88 49 93 / 50 5 5 5 Las Vegas....................... 47 84 49 89 / 70 5 0 5 Clayton......................... 54 90 56 93 / 30 10 10 10 Roy............................. 51 87 53 93 / 60 5 0 5 Conchas......................... 57 95 59 101 / 70 5 0 0 Santa Rosa...................... 56 94 58 100 / 70 5 0 0 Tucumcari....................... 58 96 61 101 / 60 10 0 0 Clovis.......................... 57 91 60 98 / 50 10 5 0 Portales........................ 59 92 62 99 / 50 10 5 0 Fort Sumner..................... 59 95 61 101 / 70 10 0 0 Roswell......................... 64 98 63 105 / 60 10 0 0 Picacho......................... 59 93 61 98 / 60 10 0 0 Elk............................. 54 88 57 92 / 50 10 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 3, 4:15 AM MDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 415 AM MDT Sun Jun 3 2018 NMZ501>540-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 415 AM MDT Sun Jun 3 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms from the continental divide region of western New Mexico eastward onto the central high plains this afternoon and evening. Large hail and damaging winds will be the main threat. Some storms will also be capable of producing heavy rain at rates over 1 inch per hour with a risk of flash flooding. Heavy rain on very dry soil can result in heavy runoff and drainage problems, but the greatest risk of flash flooding will be in urban areas of central New Mexico and also on recent burn scars. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening mainly from the continental divide eastward to the Pecos River Valley of eastern New Mexico. 44
In the hours before
Local storm report, Jun 3, 3:39 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL VEGUITA 34.52N 106.77W
06/03/2018 E1.25 INCH SOCORRO NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201800677
RJHLocal storm report, Jun 3, 3:44 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 S BELEN 34.59N 106.78W
06/03/2018 E1.50 INCH VALENCIA NM PUBLIC
SKYLIGHTS KNOCKED OUT.
&&
EVENT NUMBER ABQ201800678
RSSpecial weather statement, Jun 3, 3:58 PM MDT, 54 minutes before
Special Weather Statement National Weather Service Albuquerque NM 358 PM MDT SUN JUN 3 2018 NMZ518-521>523-032245- Sandia/Manzano Mountains-Santa Fe Metro Area-Central Highlands-Estancia Valley- 358 PM MDT SUN JUN 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANTA FE AND NORTH CENTRAL TORRANCE COUNTIES UNTIL 445 PM MDT... At 358 PM MDT, Doppler radar was tracking a strong thunderstorm over Edgewood, or 7 miles northwest of Moriarty, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Edgewood, Moriarty, Stanley and Cedar Grove. This includes Interstate 40 between Mile Markers 184 and 207. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && A severe thunderstorm watch remains in effect until 900 PM MDT for central and north central New Mexico. LAT...LON 3495 10622 3513 10626 3530 10593 3501 10582 TIME...MOT...LOC 2158Z 257DEG 20KT 3506 10616 CA
Local storm report, Jun 3, 4:04 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
404 PM MDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 17 SE BELEN 34.48N 106.57W
06/03/2018 E1.00 INCH VALENCIA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201800679
SHOEMAKELocal storm report, Jun 3, 4:22 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 1 WSW JARALES 34.61N 106.78W
06/03/2018 E1.00 INCH VALENCIA NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201800680
RJHLocal storm report, Jun 3, 4:51 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
451 PM MDT SUN JUN 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 5 SW MOUNTAINAIR 34.47N 106.31W
06/03/2018 E0.88 INCH TORRANCE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ201800681
RJHThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:38 AM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Jun 3, 12:20 PM MDT | Special Weather Statement | ABQ | Cibola | 40 min |
| Jun 3, 12:24 PM MDT | Special Weather Statement | ABQ | San Juan | 36 min |
| Jun 3, 12:26 PM MDT | Special Weather Statement | ABQ | McKinley | 34 min |
| Jun 3, 12:30 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, McKinley | 45 min |
| Jun 3, 1:15 PM MDT | Tornado Warning | ABQ | Cibola | 30 min |
| Jun 3, 1:21 PM MDT | Special Weather Statement | ABQ | Valencia | 24 min |
| Jun 3, 1:25 PM MDT | Special Weather Statement | ABQ | San Juan | 50 min |
| Jun 3, 1:38 PM MDT | Areal Flood Advisory | ABQ | San Juan | 3 hr |
| Jun 3, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Socorro, Valencia | 52 min |
| Jun 3, 1:44 PM MDT | Areal Flood Advisory | ABQ | San Juan | 3 hr |
| Jun 3, 1:48 PM MDT | Special Weather Statement | ABQ | De Baca | 27 min |
| Jun 3, 1:51 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Sandoval | 39 min |
| Jun 3, 2:13 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro | 3 hr |
| Jun 3, 2:30 PM MDT | Areal Flood Advisory | ABQ | San Juan | 3 hr |
| Jun 3, 2:34 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Sandoval, Socorro, Valencia | 56 min |
| Jun 3, 2:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 3 hr |
| Jun 3, 3:04 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 116 min |
| Jun 3, 3:16 PM MDT | Special Weather Statement | ABQ | Bernalillo | 44 min |
| Jun 3, 3:17 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Jun 3, 3:25 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 65 min |
| Jun 3, 3:26 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Socorro, Valencia | 4 hr |
| Jun 3, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro, Torrance, Valencia | 61 min |
| Jun 3, 3:53 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Torrance | 67 min |
| Jun 3, 3:58 PM MDT | Special Weather Statement | ABQ | Santa Fe | 47 min |
| Jun 3, 4:07 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 68 min |
| Jun 3, 4:27 PM MDT | Areal Flood Advisory | ABQ | Valencia | 3 hr |
| Jun 3, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 63 min |
| Jun 3, 5:04 PM MDT | Special Weather Statement | ABQ | Torrance | 41 min |
| Jun 3, 5:16 PM MDT | Special Weather Statement | ABQ | Socorro | 44 min |
| Jun 3, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Torrance | 16 min |
| Jun 3, 5:58 PM MDT | Special Weather Statement | ABQ | 47 min |
Nearby
Tornado Warnings in New Mexico, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.